Relationship between RLS and tiredness?

I was wondering if there was any sort of connection between RLS and fatigue; obviously besides that due to lack of sleep caused by RLS. Even on days where I have had a good nights sleep I struggle to stay awake and am knackered by anything I do! Not sure if it's to do with RLS or another underlying health problem (I have suffered from a few lately).

17 Replies

oldestnewest
  • I sent a reply Lieghciath 13 sorry I think I done it direct Iv only just back on here As I said RLS makes you ł nackered As all of us it's lack of sleep Your could try and get the right medication go to the doctors for help . There are plenty of members on here who can give you advise but you should make sure you got RLS first Remember it's only advise Hope you find this helpfull

  • I think fatigue can make RLS kick in or make it worse than it might have been. Some nights I think I've had a great nights sleep, and the next day I'm dozing and/or have daytime RLS. Or evening RLS. This condition is unpredictable and aggravating. I want my life back!

  • Hi leighcath

    Just a thought, have you had your ferritin levels measured? If you are in the UK this hot weather makes me feel fatigued. ;)

    Kaarina

  • I've been on Neupro patches for a couple of years but only recently have I started nodding off (when I don't want to). I often do it on the computer in the daytime which is very weird. Not sure if it is the patches or tiredness from RLS but it is definitely getting worse.

  • Are those patches. fentanyl If so that's morpheme I tried them they helped But when you come of them you get terrible cold turkey I have painfully RLS no wobley legs 7 years now Can't any meds that work so far The latest one I'm going to try is Buofren I think it's called : )

  • My meds make me really sleepy in the day, sometimes, i know when its the meds because i feel sort of drugged drowsy. Obviously a bad night of not sleeping can will make us tired. Then another reason could be PLMD Periodic Limb Movement Disorder, thats when we are asleep but we are kicking about and we dont know we are. That can result in daytime sleepiness are even tho we think we have slept well all night, in fact we havent. Fortunately i dont suffer with PLMD. I was taking up to 3 Pramipexole pills at night for a year, they always made me a bit sleepy and dizzy, but then WHAM, those side effects hit me hard. SO had to change my meds slighty.

    RLS is hard to work out, we all experience different things but the only common thing we all experience is not being able to keep still at night and sleep...!!

  • You say three pramapexole a night for a year ? But do they help I got some .88mg I took for three weeks nothing happend Do you have to take them for longer than three weeks Ellsie ?

  • Hi Erona, i remember who you are now. :) It shouldnt take 3 weeks to get relief from the Pramipexole. What was the dose you took....how many pills....?

  • 0.88mg I got painfully RL S Feet Legs And arms nothing seems to work for me

  • 0.88mg I got painfully RL S Feet Legs And arms nothing seems to work for me

  • So are you saying you only took one 0.088mg Pramipexole...??

  • Hi, many people with rls also suffer from PMLS which occurs whilst you are asleep .This causes your legs and sometimes arms to kick and move during sleep so this dissruts your sleep without you knowing you are doing it.I have both conditions but only know about the PLMS as my hubbie was kicked all night! This could be why you feel tired even after you think you have had a good night.How did your weekend away go? X

  • Don't get no movement , just pain and my miussials go hard as a rock

  • Hi sorry for suuuuch a late reply I haven't been on for a while! But that sounds like it makes total sense to me because my friends always tell me that I jump during the night and I've never noticed until they've told me! Crazy how that could be happening without me realising and having such an effect. It was good thank you! The walking around all day made it almost bearable for me :) x

  • I agree with all the comments above. RLS is a terrible infliction. I do suffer with PLMD which is closely associated to RLS and have been treated by Papworth hospital fife the lady fifteen years. The only drug that worked without giving me side effects was withdrawn from the market. I have been through the all the other drugs and found that the side effects can be worse than the RLS. Mirapexin, Ropinirole, Gaberpentin, Neupro, Tramadol all are mind altering drugs which either didn't work or left me feeling like a zombie! I hope in your case you can find one that controls your symptoms without unnecessary side effects.

    I am now on Clonozapam which is a sedative, this is meant to sedate me so that I sleep through the RLS..but alas..I'm still left feeling exhausted most of the time.

    The sad thing is, that most people you meet have no conception of what this level of tiredness is like. Indeed I get frustrated that I can't do what I used to physically and to overcome the exhaustion to exercise is a major battle in self control. I try to exercise daily and find if I can overcome the barriers of exhaustion it does help.

    As one lady above has said.."I want my life back".

    This level of exhaustion also inhibits enjoyment, anything that requires effort, takes real determination to do, especially in the heat we are experiencing.

    Good luck and I hope you get the right treatment.

  • Hi sweetheart. It maybe just because of lack of sleep, but could possibly be the start of fibromyalgia. Google the symptoms and see if it fits. Hope this helps and hope you start feeling better soon!!! xxx Mitzi

  • what is your bedtime routine like? have you had a sleep study done. I don't think anyone has asked if you snore, could be sleep apnea that has to be found in a sleep study. Even if you think you are not moving during sleep, a sleep study may say differently. Even a little PLMD or sleep apnea can stop you from reaching the right stages of sleep. Also, the med you are on, the first side effect listed is daytime drowsiness, and that is for any dopamine med. Really universal.

You may also like...